Ask a doctor

Can swelling be worse on the 2nd day after Juvederm lip injections? (photo)

I had my lips injected with Juvederm on Thursday morning, I came home and iced all day. They looked pretty that night. I woke up the next morning and they don't look the same. Something is off, and they don't look proportional. Is it possible for swelling/lumps/asymmetry to be worse the day after the procedure? I thought swelling was immediate and subsided. I have stayed away from NSAIDs, no alcohol, no working out, etc. I'm worried and wondering if I need to call my physician.

Doctor Answers (5)

Yes, swelling can be worse the second day.

+1
Thank you for your question. Swelling is a common side effect of lip injections and may take 2 weeks to subside. Apply a cold compress for 10 mins several times a day and sleep with your head slightly elevated. If your swelling lasts longer than 2 weeks contact your injector to discuss your concerns. 

best. 


Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

Swelling after filler injections

+1
It is not uncommon to experience swelling after Juvederm.  This should settle down over the next couple of weeks.  It is hard to be patient, but hang in there!  If you feel that things are not to your liking after waiting a couple of weeks, please seek the advice of your physician.

Janet Turkle, MD
Indianapolis Plastic Surgeon
5.0 out of 5 stars 22 reviews

Juvederm and swollen lips

+1
Yes, the swelling may be worse the day after Juvederm injections for the lips.  Wait 2 weeks to see the full result, and if you are not happy, please return to your doctor for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

You might also like...

Swelling after lip fillers such as with Juvederm

+1
It is not too unusual that some patients swell significantly after their lips are injected, regardless of which filler is used. Certainly, there might be some fillers that would absorb too much water, but when the right filler is used, such as Juvederm Ultra, or Restylane or Belotero, there may be a large swelling as a result of the injection itself. The lip area may take a few days to resolve this swelling. It may rarely happen, but can happen to a patient that has numerous filler treatments without complications in the past. When this does occur, it may take four days, less or more, to resolve. There are some treatments that the doctor can prescribe, if necessary, to reduce the swelling more quickly, if it is significant.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Swelling after filler to lips

+1

Swelling/bruising after filler is very common and may give you the appearance of an uneven look. However, this may take up to 10-14 days to completely subside and resolve. I usually suggest to my patients to take oral arnica after fillers to speed up the healing process. If after 14 days you feel your lips are uneven, I would suggest seeing your provider for further evaluation. 

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.